Economics at your fingertips  

Optimal sharing rules in repeated partnerships

Hajime Kobayashi, Katsunori Ohta () and Tadashi Sekiguchi

Journal of Economic Theory, 2016, vol. 166, issue C, 311-323

Abstract: This paper extends a model of repeated partnerships by Radner et al. (1986) allowing heterogeneous partners to choose their sharing rule. A sharing rule is optimal if the repeated game under the sharing rule has a public strategy equilibrium whose payoff sum is not improved by any public strategy equilibrium under any sharing rule. Two key factors for the analysis are the efficiency loss from allowing only the more productive partner to work and the efficiency loss in any cooperative equilibrium from imperfect observability. If the latter loss is smaller than the former, a threshold discount factor exists below which an asymmetric sharing rule inducing only one partner to work every period is optimal. At the threshold, an optimal sharing rule uniquely exists that is also optimal for any greater discount factor. The latter sharing rule reduces to the equal sharing rule for identical partners. The optimal equilibrium payoff sum as a function of the discount factor is a step function whose jump occurs at the threshold discount factor.

Keywords: Partnerships; Repeated games; Imperfect public monitoring; Sharing rule; Optimal equilibrium (search for similar items in EconPapers)
JEL-codes: C72 C73 L23 P13 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Optimal Sharing Rules in Repeated Partnerships (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.jet.2016.09.004

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

Page updated 2022-06-24
Handle: RePEc:eee:jetheo:v:166:y:2016:i:c:p:311-323